Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Isometries for Ky Fan norms between matrix spaces


Authors: Chi-Kwong Li, Yiu-Tung Poon and Nung-Sing Sze
Journal: Proc. Amer. Math. Soc. 133 (2005), 369-377
MSC (2000): Primary 15A04, 15A60
DOI: https://doi.org/10.1090/S0002-9939-04-07510-0
Published electronically: August 26, 2004
MathSciNet review: 2093057
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize linear maps between different rectangular matrix spaces preserving Ky Fan norms.


References [Enhancements On Off] (What's this?)

  • 1. R. Bhatia, Matrix Analysis, Springer-Verlag, New York, 1997. MR 98i:15003
  • 2. W. S. Cheung and C. K. Li, Linear maps transforming the unitary group, Bulletin Canad. Math. Soc. 46 (2003), 54-58. MR 2003m:15007
  • 3. W. S. Cheung, C. K. Li and Y. T. Poon, Isometries between matrix algebras, to appear in J. Australian Math. Soc. pdf file available at http://www.resnet.wm.edu/ $\,\tilde{}\,$cklixx/poon-7.pdf.
  • 4. R. Grone and M. Marcus, Isometries of matrix algebras, J. Algebra 47 (1977), 180-189. MR 56:3039
  • 5. R. V. Kadison, Isometries of operator algebras, Ann. of Math. (2) 54 (1951), 325-338. MR 13:256a
  • 6. C. K. Li, Matrices with some extremal properties, Linear Algebra Appl. 101 (1988), 255-267. MR 89c:15025
  • 7. C. K. Li, L. Rodman, and P. Semrl, Linear transformations between matrix spaces that map one rank specific set into another, Linear Algebra Appl. 357 (2002), 197-208. MR 2003i:15002
  • 8. C. K. Li, P. Semrl, and A. R. Sourour, Isometries for Ky-Fan norms on block triangular matrix algebras, Archiv Math. 81 (2003), 175-181.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 15A04, 15A60

Retrieve articles in all journals with MSC (2000): 15A04, 15A60


Additional Information

Chi-Kwong Li
Affiliation: Department of Mathematics, College of William and Mary, P.O. Box 8795, Williamsburg, Virginia 23187-8795
Email: ckli@math.wm.edu

Yiu-Tung Poon
Affiliation: Department of Mathematics, Iowa State University, Ames, Iowa 50011 – and – Department of Mathematics, HKIEd, Hong Kong
Email: ytpoon@ied.edu.hk

Nung-Sing Sze
Affiliation: Department of Mathematics, The University of Hong Kong, Hong Kong
Email: math2000@graduate.hku.hk

DOI: https://doi.org/10.1090/S0002-9939-04-07510-0
Keywords: Isometry, matrices, linear maps
Received by editor(s): July 8, 2003
Received by editor(s) in revised form: August 26, 2003
Published electronically: August 26, 2004
Additional Notes: The first author’s research was partially supported by NSF
The third author thanks Dr. Jor-Ting Chan for his guidance and encouragement
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society